Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 66, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 15, 2008, 11:13 PM CDT for 6 counties in Nebraska. It was in force for 44 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2008, 11:13 PM CDT (04:13 UTC)
- Expired
- Jul 17, 2008, 6:45 PM CDT
- In force
- 44 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, NE, Merrick County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 12:30 PM CDT | HEAVY RAIN 2.3 | Arcadia, NE | ONE HOUR RAINFALL |
| Jul 17, 1:00 PM CDT | HEAVY RAIN 2.24 | Arcadia, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 160416
FFWGID
NEC081-121-143-185-161015-
/O.NEW.KGID.FF.W.0066.080716T0413Z-080716T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1113 PM CDT TUE JUL 15 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA
POLK COUNTY IN EAST CENTRAL NEBRASKA
NORTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF YORK.
NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 515 AM CDT WEDNESDAY
* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
THIS ADDITIONAL RAINFALL WILL COMBINE WITH RAINFALL FROM
EARLIER TONIGHT TO CREATE THE POTENTIAL FOR FLASH FLOODING ACROSS
THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STROMSBURG...SHELBY...POLK...PALMER...OSCEOLA...HORDVILLE...
CLARKS...CENTRAL CITY AND ARCHER
RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN IN
THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED IN THE NEXT COUPLE OF HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4070 9736 4104 9805 4126 9825 4126 9810
4128 9809 4128 9792 4130 9788 4131 9738
$$5 follow-up statements
000
WGUS73 KGID 160550
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1247 AM CDT WED JUL 16 2008
NEC081-121-143-185-161015-
/O.CON.KGID.FF.W.0066.000000T0000Z-080716T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK NE-HAMILTON NE-YORK NE-MERRICK NE-
1247 AM CDT WED JUL 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
CENTRAL MERRICK...NORTHEASTERN YORK...NORTHEASTERN HAMILTON AND POLK
COUNTIES...
AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAINFALL ACROSS THE WARNED AREA. THIS
COMBINED WITH RUNOFF FROM EARLIER RAINFALL COULD CREATE FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELBY...OSCEOLA...CENTRAL CITY...YORK AND GRESHAM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4070 9736 4104 9805 4126 9825 4126 9810
4128 9809 4128 9792 4130 9788 4131 9738
$$000
WGUS73 KGID 161013
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
513 AM CDT WED JUL 16 2008
NEC081-121-143-185-161023-
/O.EXP.KGID.FF.W.0066.000000T0000Z-080716T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK NE-HAMILTON NE-YORK NE-MERRICK NE-
513 AM CDT WED JUL 16 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM CDT FOR CENTRAL
MERRICK...NORTHEASTERN YORK...NORTHEASTERN HAMILTON AND POLK
COUNTIES...
RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME.
LAT...LON 4070 9736 4104 9805 4126 9825 4126 9810
4128 9809 4128 9792 4130 9788 4131 9738
$$
HEINLEIN000 WGUS53 KGID 171746 FFWGID NEC163-175-172345- /O.NEW.KGID.FF.W.0066.080717T1743Z-080717T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1243 PM CDT THU JUL 17 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN SHERMAN COUNTY IN CENTRAL NEBRASKA SOUTHWESTERN VALLEY COUNTY IN CENTRAL NEBRASKA * UNTIL 645 PM CDT * AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARCADIA RADAR ESTIMATES RAINFALL AMOUNTS OF OVER TWO INCHES HAVE FALLEN IN PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED IN THE NEXT TWO HOURS. ARCADIA RECEIVED VERY HEAVY RAINFALL OF 2.3 INCHES IN AN HOUR. RISES CAN BE EXPECTED IN THE LEE CREEK BY ARCADIA...AND THE CLEAR CREEK NORTH OF LITCHFIELD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4105 9898 4105 9920 4151 9920 4153 9897 $$
000 WGUS73 KGID 171908 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 206 PM CDT THU JUL 17 2008 NEC163-175-172345- /O.CON.KGID.FF.W.0066.000000T0000Z-080717T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY NE-SHERMAN NE- 206 PM CDT THU JUL 17 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WESTERN SHERMAN AND SOUTHWESTERN VALLEY COUNTIES... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING RAIN OVER THE WARNED AREA. RAINFALL AMOUNTS OF OVER TWO INCHES HAVE ALREADY FALLEN IN SOUTHWEST VALLEY COUNTY AND NORTHWEST SHERMAN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE POSSIBLE THROUGH 4 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARCADIA. RISES IN WATER LEVELS CAN BE EXPECTED IN THE LEE CREEK BY ARCADIA...AND THE CLEAR CREEK NORTH OF LITCHFIELD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4105 9898 4105 9920 4151 9920 4153 9897 $$
000 WGUS73 KGID 172340 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 639 PM CDT THU JUL 17 2008 NEC163-175-172349- /O.EXP.KGID.FF.W.0066.000000T0000Z-080717T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY NE-SHERMAN NE- 639 PM CDT THU JUL 17 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR WESTERN SHERMAN AND SOUTHWESTERN VALLEY COUNTIES... THE HEAVIEST RAINFALL HAS ENDED...AND THE FLASH FLOOD WARNING WILL EXPIRE. A NEW FLOOD WARNING WAS ISSUED FOR WESTERN SHERMAN COUNTY ONLY FOR RUNOFF DOWN THE CLEAR AND MUD CREEKS. VALLEY COUNTY IS NOT LONGER INCLUDED IN ANY FLOOD WARNING PRODUCTS. LAT...LON 4105 9898 4105 9920 4151 9920 4153 9897 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:25 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 15, 6:25 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT TUE JUL 15 2008 .AVIATION...THE MAIN ISSUE FOR THE 00Z TAF WILL BE THE CHANCE OF THUNDERSTORMS. THUNDERSTORMS CURRENTLY NORTH OF GREELEY ARE EXPECTED TO CONTINUE MOVING SOUTHEAST THIS EVENING. THIS WOULD BRING THEM TO NEAR KGRI BY 02Z...PROVIDED THAT THEY CONTINUE A SIMILAR MOVEMENT TO WHAT THEY HAVE NOW. WILL ADD A TEMPO GROUP AT 02Z...AND THEN END THE STORMS AROUND 05Z. ONCE THE STORMS EXIT...IT SHOULD BE VFR FOR THE REMAINDER OF THE TAF PERIOD. WINDS ARE A SECONDARY CONCERN...WITH THEM INCREASING AGAIN OUT OF THE SOUTH TOWARDS LATE MORNING ON WEDNESDAY. && .PREV DISCUSSION... /ISSUED 209 PM CDT TUE JUL 15 2008/ SHORT TERM...THROUGH 12Z THURSDAY. WARM AND MORE HUMID DAY TODAY WITH NICE SOUTHERLY BREEZE. AT THIS TIME...THERE ARE THREE AREAS OF FOCUS FOR AT LEAST SOME CONVECTION THIS EVENING. ONE AREA IS IN THE NORTHEAST CWFA...AND IN TANDEM WITH ALREADY ONGOING AND ISOLATED PRECIPITATION WEST OF NORFOLK. THAT IS AN AREA OF BETTER CONVERGENCE....BUT THAT CONVERGENCE REALLY DOESN/T STAY ORGANIZED IN THE GID CWFA. IN THE SOUTHEAST CWFA...REMNANT CLOUDS FROM LAST NIGHT/S WEATHER MAY BE ENOUGH TO PRODUCE A STORM OR TWO...AS THE CAP IS WEAKER IN THAT AREA. FINALLY...TO THE WEST...SOMETHING SIMILAR TO YESTERDAY IS POSSIBLE. INCREASED CONVERGENCE OVER NORTHEAST COLORADO...WITH GOOD MOISTURE FEED INTO SOUTHWEST COULD BE TRIGGER FOR HIGH PLAINS CONVECTION...WHICH MAY EVENTUALLY MOVE EAST INTO THE AREA BY MID EVENING. ALL OF THIS SPELLS AN EVENING ROUND OF CONVECTION...BASICALLY ISOLATED IN COVERAGE...AND HARD TO PINPOINT JUST WHERE. ONE THING THAT IS LESS FAVORABLE...IS THE LACK OF THE STRONGER WAVE/KICKER LIKE LAST NIGHT. FLOW IS SHADE MORE ZONAL...AND TOUGH TO PICK THE WAVE OUT. INVERTED V SOUNDINGS ARE FAVORABLE FOR WIND GUST POTENTIAL FROM ANY THUNDERSTORMS WHICH FORM. SLIGHT INCREASE INCREASE IN LOW LEVEL MOISTURE MAY NOT BE AS FAVORABLE FOR MORE HEAT BURSTS...BUT THE POSSIBILITY FOR A COUPLE OF HEAT BURST GENERATE WIND EVENTS AS STORMS COLLAPSE STILL LOOKS TO BE THERE. ON WEDNESDAY...LOOKS LIKE NEAR DAWN CONVECTION WILL BE MUCH LESS THAN THAT OF TODAY...WITH MORE SUNSHINE FROM THE GET GO. LOCALLY BREEZY AFTERNOON ON TAP TOO. STRONG CAP THROUGH THE DAY SHOULD YIELD SUNNY SKIES. AM NOT INCLINED TO THINK MUCH OF THE NORTHERN/HIGH PLAINS CONVECTION WEDNESDAY NIGHT WILL INTRUDE ON THE CWFA THANKS 13 TO 15 DEGREE H7 TEMPERATURES IN PLACE. LONG TERM...THURSDAY THROUGH TUESDAY. FOCUS IS ON THUNDERSTORM CHANCES...PARTICULARLY FROM THURSDAY AFTERNOON INTO FRIDAY AS CONVECTION IS LOOKING MORE AND MORE PROMISING IN THIS TIME FRAME. UPPER PATTERN FEATURES THE MAIN WESTERLIES ACROSS THE NORTHERN PLAINS...AND AN UPPER RIDGE AXIS ACROSS THE SOUTHERN PLAINS. ENERGY TRANSLATES THRU THE MEAN FLOW TO NORTH CAUSING A COLD FRONTAL BOUNDARY TO PUSH SOUTH FROM THE DAKOTAS AND WYOMING INTO NORTHERN AND WESTERN NEBRASKA THURSDAY MORNING...REACHING CENTRAL NEBRASKA THURSDAY AFTERNOON. MOISTURE POOLS AHEAD OF THE FRONT WITH SFC DPS PROGGED UPWARDS OF 70 DEGREES BY MID TO LATE AFTERNOON. WITH THE INCREASE IN MOISTURE AND HEATING...THE ATMOSPHERE DESTABILIZES WITH HIGH CAPES PROGGED. FORECAST SOUNDINGS ALONG THE FRONT INDICATE THE INVERTED V TYPE WHICH IS INDICATIVE OF DAMAGING WIND POTENTIAL. PRECIPITABLE WATER VALUES AVERAGE AN INCH AND A HALF TO AT LEAST TWO INCHES...IF NOT MORE...AND HEAVY RAINFALL WITH SIGNIFICANT PRECIPITATION AMOUNTS ARE POSSIBLE WHICH MAY LEAD TO AREAS OF FLASH FLOODING. THE INDIVIDUAL STORM MOTION IS TO THE NORTHEAST AT ROUGHLY 10 TO 20 KTS...WHILE THE ENTIRE AREA OF CONVECTION GRADUALLY SHIFTS SOUTHEAST WITH THE PROGRESSION OF THE FRONT. POTENTIAL FOR BACKBUILDING AND TRAINING OF STORMS ALSO EXIST AND THIS COMBINED WITH THE HEAVY RAINFALL POTENTIAL WILL ALSO BE CONDUCIVE CONDITIONS FOR HYDROLOGIC PROBLEMS. IF THIS HOLDS TRUE...MAY NEED TO HAVE A FLASH FLOOD HEADLINE THURSDAY EVENING INTO FRIDAY...AND WILL CONTINUE TO MENTION THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. IN SUMMARY...THE SEVERE WX HAZARDS CONSIST OF THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN/FLOODING PROBLEMS. NOW THE FRONTAL TIMING VARIES AMONG THE MODELS WITH THE NAM THE QUICKEST IN BRINGING IN THE BOUNDARY AND THE GFS THE SLOWER ONE. THE NAM IS IN DECENT AGREEMENT WITH THE ECMWF AND HAS PERFORMED BETTER OVERALL AND THEREFORE TRENDED TOWARD THIS SCENARIO. HAVE INCREASED POPS QUITE A BIT FOR THURSDAY NIGHT INTO THE LIKELY CATEGORY AND BELIEVE ITS TIME TO THROW IN THE SEVERE WORDING POTENTIAL INTO THE ZONES/GRIDS. FRIDAY WX WILL STILL BE DEPENDENT UPON CONVECTION THURSDAY/THURSDAY NIGHT AND EXPECT SOME LINGERING/REDEVELOPING PCPN INTO THE DAY. HAVE MAINTAINED THE HPC POPS INTO FRIDAY NIGHT BUT TIME WILL TELL HOW THIS END OF THE WEEK CONVECTION UNFOLDS. HAVE ALSO KEPT SOME PCPN CHANCES INTO SATURDAY AS STORMS MAY WORK THEIR WAY EAST/SOUTH FROM THE NORTHERN AND HIGH PLAINS AREA. BEYOND THAT...TIMING OF SYSTEMS AND BOUNDARIES BECOME MORE DIFFUSE AND RATHER THAN BLANKET 20 POPS FOR THE DURATION OF THE SUN TO TUES PERIODS...HAVE WENT WITH SOME SILENT 14 POPS FOR NOW. THIS PERIOD DOES NOT COMPLETELY DRY...BUT REMAINS UNCERTAIN AS TO HOW WET IT WILL BE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 15, 4:35 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 435 PM CDT TUE JUL 15 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 435 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING AND INTO TONIGHT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80 IN NEBRASKA. THE MAIN HAZARDS FROM THE STORMS WILL BE DAMAGING WINDS OF 60 MPH...QUARTER SIZE HAIL AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WHICH MAY CAUSE FLOODING PROBLEMS. SOUTH OF INTERSTATE 80 AND IN NORTH CENTRAL KANSAS...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL RETURN IN EARNEST TO THE FORECAST AREA THURSDAY AND FRIDAY AS A COLD FRONT SLIDES SOUTHEAST INTO THE REGION. THIS FRONT WILL LIKELY TRIGGER SEVERE THUNDERSTORMS BY THURSDAY EVENING...AFTER WHICH THE STORMS WILL ORGANIZE AND MOVE SOUTHEAST THROUGH THE NIGHT THURSDAY. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED BY THURSDAY EVENING...AND THEN THROUGH THE NIGHT. WIDESPREAD RAINFALL IS LIKELY AS WELL...WITH MANY LOCATIONS LIKELY RECEIVING 1 TO 2 INCHES OF RAIN. AS MUCH AS 3 INCHES OF RAIN IS POSSIBLE...WHICH MAY CAUSE FLASH FLOODING PROBLEMS. THE RISK FOR THUNDERSTORMS WILL CONTINUE FRIDAY AS THE FRONT SAGS ITS WAY THROUGH THE REGION. THERE MAY SOME STRONG TO SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND NORTH OF INTERSTATE 80...PRIMARILY FOR REPORTS OF HIGH WIND. SPOTTER ORGANIZATIONS SHOULD BE ALERT TO THE POTENTIAL FOR SEVERE WEATHER THURSDAY....BY CONTINUING TO MONITOR THE WEATHER CLOSELY THE NEXT COUPLE OF DAYS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jul 15, 8:32 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST POLK 41.08N 97.78W
07/15/2008 E60 MPH POLK NE TRAINED SPOTTER
ESTIMATED THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH
&&
KINGLocal storm report, Jul 15, 9:20 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
920 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 ESE BRADSHAW 40.86N 97.68W
07/15/2008 E0.75 INCH YORK NE LAW ENFORCEMENT
&&
KINGLocal storm report, Jul 15, 9:58 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 4 W SPALDING 41.69N 98.44W
07/15/2008 E60.00 MPH GREELEY NE PUBLIC
ESTIMATED THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH
0728 PM TSTM WND GST BELGRADE 41.47N 98.07W
07/15/2008 E50.00 MPH NANCE NE FIRE DEPT/RESCUE
ESTIMATED THUNDERSTORM WIND GUSTS OF 40 TO 50 MPH
0742 PM TSTM WND GST GENOA 41.45N 97.73W
07/15/2008 E65.00 MPH NANCE NE LAW ENFORCEMENT
0805 PM TSTM WND GST CENTRAL CITY 41.11N 98.00W
07/15/2008 E50.00 MPH MERRICK NE LAW ENFORCEMENT
0807 PM HAIL CLARKS 41.22N 97.84W
07/15/2008 E0.88 INCH MERRICK NE TRAINED SPOTTER
0820 PM TSTM WND GST POLK 41.08N 97.78W
07/15/2008 E60.00 MPH POLK NE TRAINED SPOTTER
ESTIMATED THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH
0920 PM HAIL 4 ESE BRADSHAW 40.86N 97.68W
07/15/2008 E0.75 INCH YORK NE LAW ENFORCEMENT
&&
KINGSpecial weather statement, Jul 15, 10:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1027 PM CDT TUE JUL 15 2008 NEZ049-064-160400- POLK-YORK- 1027 PM CDT TUE JUL 15 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA NORTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSCEOLA...OR 19 MILES NORTH OF YORK...AND MOVING EAST AT 9 MPH. * THE THUNDERSTORM WILL BE NEAR... SHELBY BY 1045 PM CDT THAYER BY 1050 PM CDT GRESHAM BY 1100 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 15, 10:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1049 PM CDT TUE JUL 15 2008 NEZ048-049-063-160415- HAMILTON-MERRICK-POLK- 1049 PM CDT TUE JUL 15 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA WESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CLARKS...OR 22 MILES NORTH OF YORK...AND MOVING SOUTHEAST AT 34 MPH. * THE THUNDERSTORM WILL BE NEAR... POLK BY 1055 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 15, 10:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1059 PM CDT TUE JUL 15 2008 NEZ039-160430- VALLEY- 1059 PM CDT TUE JUL 15 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHERN VALLEY COUNTY IN CENTRAL NEBRASKA THIS INCLUDES THE CITY OF ORD. AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BURWELL...OR 12 MILES NORTHWEST OF ORD...AND MOVING EAST AT 18 MPH. * THE THUNDERSTORM WILL BE NEAR... FORT HARTSUFF STATE PARK BY 1115 PM CDT ELYRIA BY 1120 PM CDT ORD BY 1130 PM CDT SMALL HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:10 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hamilton, Howard, Merrick, Nance | 47 hr |
| Jul 15, 7:52 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Hamilton, Kearney, Merrick and 2 more | 46 hr |
| Jul 15, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Polk, Sherman, Valley and 1 more | 9 days |
| Jul 15, 10:09 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance, Nuckolls, Valley | 9 days |
| Jul 15, 10:34 PM CDT | Areal Flood Advisory | GID | Hamilton, Howard, Merrick, Nance, Polk | 46 hr |
| Jul 15, 10:51 PM CDT | Areal Flood Advisory | GID | Buffalo, Dawson, Greeley, Phelps | 48 hr |
| Jul 15, 11:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 11 days |
| Jul 16, 12:20 AM CDT | Areal Flood Advisory | GID | Dawson, Thayer | 47 hr |
| Jul 16, 12:29 AM CDT | Flash Flood Warning | GID | Hamilton, Howard, York | 44 hr |
| Jul 16, 12:44 AM CDT | Areal Flood Advisory | GID | Buffalo, Dawson, Hall, Hamilton, Kearney, Merrick | 47 hr |
| Jul 16, 12:59 AM CDT | Areal Flood Advisory | GID | Clay, Fillmore | 50 hr |
| Jul 16, 1:14 AM CDT | Areal Flood Advisory | GID | Adams, Clay, Gosper, Hamilton, Kearney, Phelps | 22 days |
| Jul 16, 2:43 AM CDT | Areal Flood Advisory | GID | Nuckolls, Thayer | 22 days |
| Jul 16, 3:05 PM CDT | Flash Flood Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 37 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.